MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6842781
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, false negative hivc results were obtained when multiple samples were tested using vitros hivc lot 0730 and lot 0810 on a vitros xt7600 integrated system.The testing was conducted as part of internal investigational testing at ortho rochester.Sample 1, vitros hivc lot 0730 result of 0.78 s/c (negative) and vitros hivc lot 0810 result of 0.62 s/c (negative) versus the expected result of reactive sample 2, vitros hivc lot 0730 result of 0.30 s/c (negative) and vitros hivc lot 0810 result of 0.12 s/c (negative) versus the expected result of reactive sample 3, vitros hivc lot 0730 result of 0.21 s/c (negative) and vitros hivc lot 0810 result of 0.13 s/c (negative) versus the expected result of reactive sample 4, vitros hivc lot 0730 result of 0.25 s/c (negative) and vitros hivc lot 0810 result of 0.16 s/c (negative) versus the expected result of reactive sample 5, vitros hivc lot 0730 result of 0.23 s/c (negative) and vitros hivc lot 0810 result of 0.15 s/c (negative) versus the expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The false negative vitros hivc results were obtained as part of internal investigational testing by ortho.There was no allegation of patient harm as a result of this event.This report is number one of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) nonconformance 0600643 and reportability assessment 600108.
 
Additional Manufacturer Narrative
The investigation determined that discordant, false negative hivc results were obtained when multiple samples were tested using vitros hivc lot 0730 and lot 0810 on a vitros xt7600 integrated system.The testing was conducted as part of internal investigational testing at ortho rochester.A definitive cause of the discordant, false negative vitros hivc results was not established.Quality control results on the date of the event indicated acceptable vitros hivc lot 0730 and lot 810 performance.Ongoing tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros product hivc reagent lot 0730 or lot 0810.However, ortho has initiated an investigation for non-reactive and repeat false reactive patient sample results and vitros hivc lot 0730 is included as a potentially affected lot in this investigation.There was no evidence of an instrument malfunction and qc results were acceptable on the vitros xt7600 integrated system on the date of the event.However, as no diagnostic precision testing was conducted to verify instrument performance, an instrument issue cannot be completely ruled out as a contributor to the event.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key15887166
Report Number3007111389-2022-00641
Device Sequence Number5113675
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public10758750031580
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model Number6842781
Device Catalogue Number6842781
Device Lot Number0730
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown